MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; SUPRARENAL AORTA UNI-ILIAC

ENDOLOGIX INC. AFX; SUPRARENAL AORTA UNI-ILIAC
Model Number A28-28/C75-O20 V
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Malposition of Device (2616); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
It was reported that during the initial procedure on (b)(6) 2016, the physician had a deployment issue with the bifurcated device.The deployment cord on the bifurcated device was too tight and after several attempts at pulling the cord, the cord broke.In trying to remove the device from the patient the device unintentionally deployed in a sub optimal position.Following the bifurcated stent deployment the physician deployed a proximal extension as well and was not able to achieve a seal to successfully exclude the aneurysm.It was reported the initial implants are currently not anchored properly within the aorta and there has not been a scheduled intervention at this time.
 
Additional Manufacturer Narrative
At the completion of the investigation, a clinical assessment was not completed due to patient medical records and images not received for evaluation.The manufacturing evaluation did not reveal any issues or deviations that would explain the reported event.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The delivery system was returned for evaluation.The device evaluation was not able to confirm the reported event, no failure or malfunction detected.The returned device operated within specification.Due to the deployment issues associated with the reported event, final device deployment did not seal the aneurysm.The initial stents remain implanted in the patient and were not available for evaluation.There have been no additional adverse events reported for this patient.

Brand Name
AFX
Common Device Name
SUPRARENAL AORTA UNI-ILIAC
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6046228
Report Number2031527-2016-00491
Device Sequence Number863629
Product Code MIH
UDI-Device Identifier00818009013521
UDI-Public(01)00818009013521(17)151013
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2015
Device Model NumberA28-28/C75-O20 V
Device Lot Number1252151-017
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/21/2016
Supplement Report FDA Received Date01/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;